View Full Version : Depressed about extra weight.
03-15-2011, 05:43 PM
Obviously steroids cause weight gain, about 1 and a half years ago when I was on 75mg and then eventually got down to 5mg I returned to my normal weight. After I flared and got bumped back to 30mg I am now down to 7.5 mg. Although this time the weight seems extra tough to shake. Perhaps im still suffering from water retention and I just have to be on a lower dose for a longer period before noticing a dip, or perhaps it was the same last time around and I just forgot it took time. But it certinaly gets you down, and I know I can get to my normal weight on 5mg because I did last time, and my doc says I will again, however ive hardly noticed an improvment. Do I just have to give it time or what?
Cheers peeps =].
03-15-2011, 06:15 PM
I'm sure you'll get back to where you want to be once your body is ready to knock off the extra weight from the medicine. I wouldn't worry about it too much I'm sure you look fine and once you're completely healthy you can always worry about your ideal weight then =)
I know this is difficult but I agree with Ritz. Get well and then worry about the weight. Stressing over it will just send your body into a stress mode which will keep it from getting better
03-15-2011, 07:48 PM
Thats the best advice possible guys. Thanks =]
03-16-2011, 06:03 AM
sorry, i just typed an answer for the third time, and poof it was gone...get so aggravated.
anyway, mari and ritz are correct....spring is around the corner, you are tappering your steroids...sounds like weight loss is in the near future.
hang in there, and truly, try not to worry. you have lost the weight once before, so you know you can do it again.
signing off before this post goes poof again. lol
03-16-2011, 06:16 AM
you live in melbourne, hot on day raining the next.
this time of year, it is not easy to shed an ounce.
give it a little time.
relax and enjoy the lower doses.
enjoy today and shed tomorrow.
03-16-2011, 07:15 AM
You know I know what you are saying, but don't worry about it.
I only take pred once in a while and for a short time,but I still have gained weight.
It's menopause and several meds in my case.
Whenever I complain about my weight ( I could loose about 30 pounds), my husband gets really mad at me,
here is what he said " honey you have Lupus, RA, Raynauds, Fibro, Asthma and possibly Sjoegerns, and you worry about a few pounds?" " Sorry dear but that is crazy, I love you the way you are and I worry about your heath, so please don't waste the little bit of energy you have on something minor like your weight!"
And you know what, he is right, it's not worth it.
BTW I love this man so very much.
03-16-2011, 10:32 AM
I agree with ritzbit your health comes first don't worry about the weight. Just take care of your health!!!!!
03-16-2011, 10:41 AM
I agree that you health comes first but i know from my own experience that the weight it hard to lose. My doctor said that the meds i am on it is hard to lose it and the methotrexate does not help either. Bonita